Mania following addition of hydroxytryptophan to monoamine oxidase inhibitor

José V. Pardo

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

This case report highlights the risk of nutritional supplements and misinformation obtained from the internet particularly for those on monamine oxdiase inhibitors (MAOIs). Despite sophisticated medical knowledge, this patient, who was taking an MOAI and complying with a tyramine-free diet, used a supplement of hydroxytryptophan that along with the MAOI appears to have precipitated mania, despite no personal or familial history of bipolar disorder.

Original languageEnglish (US)
Pages (from-to)102.e13-102.e14
JournalGeneral Hospital Psychiatry
Volume34
Issue number1
DOIs
StatePublished - Jan 2012

Keywords

  • Hydroxytryptophan
  • Internet
  • Mania
  • Monamine oxidase inhibitor (MAOI)
  • Serotonin syndrome

Fingerprint Dive into the research topics of 'Mania following addition of hydroxytryptophan to monoamine oxidase inhibitor'. Together they form a unique fingerprint.

  • Cite this